Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 125, NWS Northern Indiana

October 14, 2012LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Oct 14, 2012, 4:04 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2012, 4:04 PM CDT (21:04 UTC)
Expired
Oct 14, 2012, 4:45 PM CDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 4:35 PM CDTTSTM WND DMG3 Se Glendora, MIA LARGE TREE WAS REPORTED BLOWN DOWN BY THUNDERSTORM WINDS. TIME ESTIMATED FROM RADAR
Oct 14, 4:40 PM CDTTSTM WND DMG3 Nw Niles, MIA TREE WAS BLOWN DOWN NEAR GEIGER AND WALTON ROADS...WEST OF OLD US 31.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS53 KIWX 142104
SVRIWX
INC091-141-MIC021-027-142145-
/O.NEW.KIWX.SV.W.0125.121014T2104Z-121014T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EDT SUN OCT 14 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 545 PM EDT/445 PM CDT/

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR NEW CARLISLE...OR 10 MILES SOUTHWEST OF BUCHANAN...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BUCHANAN...
  NILES...
  BERRIEN SPRINGS...
  DOWAGIAC...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DAYTON...BERTRAND...BARRON LAKE...EAU CLAIRE...SUMNERVILLE...
POKAGON...DAILEY...INDIAN LAKE...SANDY BEACH...DEWEY LAKE...LA GRANGE
AND MAGICIAN LAKE.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 56 AND
73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX.

&&

LAT...LON 4208 8622 4208 8580 4161 8650 4174 8667
      4209 8623
TIME...MOT...LOC 2104Z 226DEG 40KT 4174 8649
WIND...HAIL 60MPH 1.00IN

$$


FISHER
3 follow-up statements
118 
WWUS53 KIWX 142113
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT SUN OCT 14 2012

INC091-141-MIC021-027-142145-
/O.CON.KIWX.SV.W.0125.000000T0000Z-121014T2145Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-CASS MI-
513 PM EDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
EDT/445 PM CDT/ FOR NORTHWESTERN CASS...SOUTHEASTERN BERRIEN...
NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES SOUTHWEST OF BUCHANAN...AND MOVING NORTHEAST AT 45 
MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHWESTERN LA 
PORTE COUNTY AND MAY BECOME SEVERE. 

LOCATIONS IMPACTED INCLUDE...
  BUCHANAN...NILES...DOWAGIAC...BERRIEN SPRINGS...BERTRAND...BARRON
  LAKE...EAU CLAIRE...SUMNERVILLE...POKAGON AND INDIAN LAKE.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 56 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE 
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON 
TWITTER WITH THE HANDLE... @NWSIWX. 

&&

LAT...LON 4208 8622 4208 8580 4161 8650 4174 8667
      4209 8623
TIME...MOT...LOC 2111Z 226DEG 40KT 4178 8640
WIND...HAIL 60MPH 1.00IN

$$
874 
WWUS53 KIWX 142128
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT SUN OCT 14 2012

INC091-141-142137-
/O.CAN.KIWX.SV.W.0125.000000T0000Z-121014T2145Z/
ST. JOSEPH IN-LA PORTE IN-
528 PM EDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE AND
NORTHWESTERN ST. JOSEPH COUNTIES IS CANCELLED...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ST. JOSEPH AND 
LA PORTE COUNTIES THROUGH 7 PM EDT /6 PM CDT/ AND COULD PRODUCE 
GUSTY WINDS AND SMALL HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON 
TWITTER WITH THE HANDLE... @NWSIWX. 

&&

LAT...LON 4209 8623 4208 8622 4208 8581 4176 8630
      4176 8634 4186 8644
TIME...MOT...LOC 2127Z 226DEG 40KT 4190 8622

$$

MIC021-027-142145-
/O.CON.KIWX.SV.W.0125.000000T0000Z-121014T2145Z/
BERRIEN MI-CASS MI-
528 PM EDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 3 MILES NORTH OF NILES...AND MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOWAGIAC...EAU CLAIRE...SUMNERVILLE...POKAGON...INDIAN LAKE...SANDY
  BEACH...DEWEY LAKE...LA GRANGE AND MAGICIAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR CONTINUES TO INDICATED SOME WEAK ROTATION WITHIN THIS 
SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON 
TWITTER WITH THE HANDLE... @NWSIWX. 

&&

LAT...LON 4209 8623 4208 8622 4208 8581 4176 8630
      4176 8634 4186 8644
TIME...MOT...LOC 2127Z 226DEG 40KT 4190 8622
WIND...HAIL 60MPH 1.00IN

$$


FISHER
291 
WWUS53 KIWX 142143
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT SUN OCT 14 2012

MIC021-027-142152-
/O.EXP.KIWX.SV.W.0125.000000T0000Z-121014T2145Z/
BERRIEN MI-CASS MI-
543 PM EDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS AND
SOUTHEASTERN BERRIEN COUNTIES WILL EXPIRE AT 545 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. WIND GUSTS TO 50 MPH AND SMALL HAIL MAY STILL ACCOMPANY THE 
STORM...AND ANY OTHER STORMS THAT DEVELOP INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON 
TWITTER WITH THE HANDLE... @NWSIWX. 

&&

LAT...LON 4209 8623 4208 8622 4208 8581 4176 8630
      4176 8634 4186 8644
TIME...MOT...LOC 2142Z 226DEG 40KT 4201 8605

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:27 PM CDT, 37 minutes earlier.

Area forecast discussion, Oct 14, 3:27 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT SUN OCT 14 2012

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. MULTIPLE LOW TOPPED LINEAR SEGMENTS
CONT TO DVLP ACRS CWA WITHIN REGN OF STRONGEST 0-2KM LAPSE RATES
AND EFFECTIVE BULK SHEAR ENVIORN OF AROUND 40KTS. MORE INVIGORED
UPDRAFTS INVOF 5H COLD POOL FAVORING DEEPER LYR STEEP LAPSE
RATES/1000 J/KG SBCAPE...WITH STACKED UVM PROFILE...ALA MESO VORT
FOCUS EMBEDDED WITHIN LARGER SCALE DEEP LYR ASCENT PER 150-170M
HGHT FALLS AND SFC FNTL BNDRY...IN TANDEM. ISALLOBARIC
ACCELERATION YET TO BE MAXIMIZED PER RAP/NAM ANALYSIS...
CULMINATING INTO 21.5MB/6 HR FALL/RISE CROSSBNDRY COUPLET AT 00
UTC. MIDDAY EXTENSION TO WIND ADVISORY TO ALLOW CAPTURE OF LAGGED
PRESRR FIELD/POTNL BRIEF GUSTINESS AT ONSET OF CAA/FROPA.
STRONG/INITIALLY CYCLONIC 925-8H FLOW AND BUFKIT SNDGS SUPPORT
CAA/WRAPAROUND STRATOCU DOWNWIND OF LAKE MICHIGAN INTO LWR GRTLKS
LATE TONIGHT. LAGGARD MSTR FIELD/CU RULES TO LKLY SUPPORT CU CIGS
ALL BUT FAR SWRN CWA THROUGH AT LEAST FIRST HALF OF MON...WHERE
DRIER ENVIRON AIR/LLVL RIDGING/SUBSIDENCE TO ERODE CLOUD COVER BY
MIDDAY. LARGE SCALE HGHT RISES AND LACK OF UPSTREAM SHORTWAVE
APPROACH SHOULD ASSURE DRY WX ACRS ENTIRE CWA ON MON...AND WITH
LK/8H DELTA T ONLY INTO LWR TEENS HAVE SQUELCHED MINOR MOS POPS
MON. STILL CLOUD COVER AND THERMAL FIELDS SUPPORT POOR SFC TEMP
RECOVERY...WITH APEX OF 8H COLD POOL REALIZED IN 18-21 UTC
TIMEFRAME MON.

&&

.LONG TERM.../TUESDAY THROUGH SUNDAY/

MED RANGE MODELS CONTINUE TO SLOWLY FALL IN LINE WITH ECMWF THINKING
OVER PAST FEW DAYS OF LARGE...DEEP CUTOFF LOW TO CENTER WEST OF THE
REGION AND BRING SEVERAL CHANCES FOR PRECIP ALONG WITH COOLER
WEATHER FOR THE 2ND HALF OF THE WEEK.

PRIOR TO THIS...MODEST WARMUP WILL BE IN STORE TUES INTO WEDS AS
UPPER LEVEL HGTS INCREASE SLIGHTLY IN RESPONSE TO ABOVE MENTIONED
SYSTEM. INITIAL SURGE WILL BE HAMPERED BY WEAK DISTURBANCE MOVING
THROUGH LATE TUES INTO TUES EVE THAT SHOULD BRING LITTLE MORE THAN
INCREASE IN CLOUDS TO THE AREA. HAVE DROPPED PREV POPS AS DID OTHER
OFFICES TO THE NORTH WITH DECREASING LIKELIHOOD OF ANY MEASURABLE
PRECIP. MSTR DEPTH WILL DECREASE SOMEWHAT TUES NGT INTO WEDS
ALLOWING FOR BETTER MIXING THROUGH AT LEAST 925 MB AND POSSIBLY A
BIT MORE. HIGHS SHOULD TOP OUT IN THE MID 60S TO NEAR 70 WEDS
AFTERNOON.

MUCH ADVERTISED SYSTEM WILL CONTINUE TO TAKE SHAPE TO THE WEST OF
THE REGION WITH A STRONG COLD FRONT SET TO SWEEP ACROSS THE AREA
WEDS NGT. WHILE MODELS HAVE COME TOGETHER ON CLOSE LOW
FORMATION...STRENGTH/LOCATION AND TIMING OF FEATURES STILL VARY.
GFS/GEFS REMAIN THE FASTER OF THE SOLUTIONS WITH SFC FRONT BUT HAVE
SLOWED DOWN OVERALL COMPARED TO PAST SEVERAL RUNS. UPPER LEVEL LOWS
DEPICTED BY THESE MODELS ALSO AS STRONG...IF NOT STRONGER THAN ECMWF
WITH GFS SHOWING A 530 DM CLOSED LOW OVER WESTERN MI AT 12Z FRI VS
540 DM LOW OVER SW MI (GEFS) AND E MISSOURI (00Z ECMWF). HAVE OPTED
TO BACK OFF ARRIVAL OF POPS WEDS BUT EXPAND LIKELY POPS A BIT
FURTHER EASTWARD WEDS NGT TO BLEND ABOVE SOLUTIONS. COULD BE AT
LEAST MODEST INSTABILITY AND STRONG DYNAMICS TO WARRANT ADDITION OF
THUNDER IN LATER FORECASTS.

MODELS DIVERGE EVEN FURTHER INTO THE WEEKEND WITH GEFS/GFS EJECTING
THE UPPER LOW QUICKLY NE INTO EASTERN CANADA BY SATURDAY WITH ECMWF
FINALLY BRINGING CLOSED LOW INTO ILLINOIS DURING THE SAME PERIOD.
WITH SO MANY SOLUTIONS IN THESE LATER PERIODS HARD TO ADD MUCH IN
THE WAY OF POPS FRI NGT INTO SUNDAY. WHILE CONFIDENCE IS LOW...BASED
ON LIMITED COLLABORATION AND GUIDANCE FROM HPC WILL RUN WITH SLGT
CHC POPS ON SUNDAY. TEMPS SHOULD BE BELOW NORMAL INTO THE WEEKEND
FROM COMBINATION OF CLOUDS/PRECIP AND CAA SETTLING IN.

&&

.AVIATION...
INCRSD BLYR MIXING ALLOWING FOR SIG DOWNWARD MOMENTUM XFER FOR
GUSTS IN MID 30 KT RANGE BY MIDDAY. ANTICIPATE ONLY A LITTLE UPSIDE
POTNL WRT GUSTS RMNDR OF THIS AFTN PER INCRSD UNIFORMITY WITHIN
MIXED LWST 2KM AND 50KT AGL PER KIWX VWP. SHALLOW CONVECTIVE CELLS
INCRSG IN COVERAGE ATTM ACRS NRN IN. WHILE BRIEF TSRA PSBL AT BOTH
KFWA/KSBN HAVE TARGETED TEMPO TSRA AT KSBN LATER THIS AFTN INVOF
MIDLVL COLD POOL CRNTLY ACRS NRN IL. THEREAFTER...INCRSD STABILITY
AS POST FNTL COLD AIR DEEPENS TO QUELL SIG GUSTS INTO ERLY MON. CU
RULES IN TANDEM WITH SATURATED/CYCLONIC 925MB FLOW SUPPORTS
VIGOROUS HIGH END MVFR CU FIELD MON AM.. TRANSITIONING TO VFR
MET CONDS AROUND MIDDAY THOUGH AS CONTD NEWD EXODUS OF PRIMARY LOW
DRAWS LLVL RIDGING INTO FAR WRN GRTLKS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...GALE WARNING UNTIL 2 AM EDT MONDAY FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...FISHER
AVIATION...MURPHY
Hazardous weather outlook, Oct 14, 4:18 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 AM EDT SUN OCT 14 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
518 AM EDT SUN OCT 14 2012 /418 AM CDT SUN OCT 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY IN THE
AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH THE MAIN THREAT
BEING ISOLATED DAMAGING WIND GUSTS.

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH THIS
MORNING...WITH GUSTS TO AROUND 45 MPH LATE THIS MORNING INTO
EARLY THIS EVENING. HIGHER GUSTS TO AROUND 50 MPH ARE POSSIBLE
NEAR THE LAKE MICHIGAN SHORELINE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT AS
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-150930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
518 AM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THIS MORNING.

SOUTH TO SOUTHWEST GALE GUSTS TO 35 KNOTS ARE EXPECTED THIS
AFTERNOON...WITH WEST TO NORTHWEST GALE GUSTS TO 45 KNOTS THIS
EVENING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE LATE TONIGHT.

THERE IS IS A CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE MONDAY AND
MONDAY NIGHT...AND ARE POSSIBLE AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Oct 14, 2:21 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT SUN OCT 14 2012

INZ008-009-017-018-OHZ001-004-141945-
ALLEN IN-DE KALB IN-DEFIANCE OH-NOBLE IN-WHITLEY IN-WILLIAMS OH-
321 PM EDT SUN OCT 14 2012

...THUNDERSTORM MOVING TOWARD SOUTHWESTERN WILLIAMS... NORTHWESTERN
DEFIANCE...NORTHWESTERN ALLEN...SOUTHEASTERN DE KALB...AND EXTREME
SOUTHEASTERN NOBLE COUNTIES...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES SOUTHWEST OF HUNTERTOWN...OR 9 MILES WEST OF
FORT WAYNE...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GARRETT...
  AUBURN...
  HUNTERTOWN...
  GRABILL...
  LAOTTO...
  LEO-CEDARVILLE...SAINT JOHNS AND BUTLER CENTER...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 9.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 304 AND
330.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4105 8523 4119 8538 4153 8484 4153 8481
      4155 8481 4156 8479 4139 8461
TIME...MOT...LOC 1920Z 232DEG 45KT 4118 8520
Special weather statement, Oct 14, 2:33 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT SUN OCT 14 2012

INZ008-016-017-142000-
KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
333 PM EDT SUN OCT 14 2012

...THUNDERSTORM MOVING TOWARD NORTHWESTERN WHITLEY...SOUTHEASTERN
KOSCIUSKO AND SOUTHWESTERN NOBLE COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTH OF WINONA LAKE...OR 9 MILES NORTHWEST OF
NORTH MANCHESTER...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINONA LAKE...
  PIERCETON...
  NORTH WEBSTER...
  WOOSTER...
  LITTLE CHAPMAN LAKE AND BIG CHAPMAN LAKE...
  RIDINGER LAKE...BIG BARBEE LAKE AND SECHRIST LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4142 8568 4130 8550 4106 8588 4110 8594
TIME...MOT...LOC 1933Z 220DEG 34KT 4115 8582
Special weather statement, Oct 14, 3:00 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SUN OCT 14 2012

INZ006>009-142030-
DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
400 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN DE KALB...NOBLE...
WESTERN STEUBEN AND SOUTHEASTERN LAGRANGE COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ALBION...OR 7 MILES NORTH OF
TRI-LAKES...MOVING NORTHEAST AT 50 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KENDALLVILLE AND ROME CITY...
  BRIMFIELD...
  LISBON...
  HELMER...BIG TURKEY LAKE AND STROH...
  SALEM CENTER...HUDSON AND ASHLEY...
  SILVER LAKE AND GOLDEN LAKE...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 339 AND
350.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4172 8511 4157 8492 4129 8550 4134 8557
TIME...MOT...LOC 2000Z 229DEG 44KT 4138 8543
Special weather statement, Oct 14, 3:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EDT SUN OCT 14 2012

INZ007-MIZ080-081-OHZ001-142100-
BRANCH MI-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
431 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WILLIAMS...
SOUTHEASTERN BRANCH...SOUTHWESTERN HILLSDALE...EXTREME NORTHWESTERN
DE KALB AND STEUBEN COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ANGOLA...MOVING NORTHEAST AT
45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANGOLA...
  FREMONT AND BERLIEN...
  CLEAR LAKE...YORK AND RAY...
  CAMDEN AND MONTGOMERY...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 342 AND
353.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 146
AND 155.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4178 8450 4152 8510 4152 8516 4156 8519
      4195 8468
TIME...MOT...LOC 2031Z 232DEG 41KT 4159 8507
Special weather statement, Oct 14, 3:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT SUN OCT 14 2012

INZ003-MIZ077-142130-
BERRIEN MI-LA PORTE IN-
442 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORMS TO AFFECT BERRIEN AND NORTHERN LA PORTE
COUNTY...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WESTVILLE...MOVING NORTHEAST AT 55 MPH.
ADDITIONAL THUNDERSTORMS WERE MOVING NORTHEAST FROM PORTER COUNTY.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TRAIL CREEK...MICHIGAN CITY AND LA PORTE...
  FAIR PLAIN AND ST. JOSEPH...
  BENTON HEIGHTS AND BENTON HARBOR...
  LONG BEACH...
  NEW BUFFALO...
  THREE OAKS...

THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
61.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 9.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4198 8622 4176 8649 4176 8652 4173 8652
      4139 8693 4171 8694 4180 8676 4190 8662
      4211 8650 4224 8637 4224 8623
TIME...MOT...LOC 2040Z 216DEG 46KT 4163 8683

FISHER
Special weather statement, Oct 14, 4:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT SUN OCT 14 2012

INZ007-MIZ081-142130-
HILLSDALE MI-STEUBEN IN-
500 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORMS MOVING TOWARD HILLSDALE COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF READING...OR 12 MILES NORTHEAST
OF ANGOLA...MOVING NORTHEAST AT 40 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CAMBRIA AND FRONTIER...
  BEAR LAKE AND LAKE WILSON...
  OSSEO AND SHADYSIDE...
  PITTSFORD...
  NORTH ADAMS...
  JEROME...SOMERSET AND SOMERSET CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8436 4190 8437 4190 8435 4186 8436
      4170 8478 4170 8480 4176 8486 4176 8483
      4179 8483 4208 8441 4208 8437
TIME...MOT...LOC 2100Z 234DEG 37KT 4178 8472

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:21 PM CDTSpecial Weather StatementIWXDeKalb24 min
Oct 14, 2:33 PM CDTSpecial Weather StatementIWXKosciusko27 min
Oct 14, 3:00 PM CDTSpecial Weather StatementIWXNoble30 min
Oct 14, 3:31 PM CDTSpecial Weather StatementIWXSteuben29 min
Oct 14, 3:42 PM CDTSpecial Weather StatementIWXLaPorte48 min
Oct 14, 3:59 PM CDTSpecial Marine WarningIWX91 min
Oct 14, 4:00 PM CDTSpecial Weather StatementIWXHillsdale30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.